Alert archive / Georgia / Special Weather Statements in 2018
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jun 24, 2018, 2:49 PM EDT for Union County, Georgia. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 24, 2018, 2:49 PM EDT (18:49 UTC)
- Expired
- Jun 24, 2018, 3:30 PM EDT
- In force
- 41 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.75 in
- Wind
- 50
County Union County, GA
The radar
The Knoxville radar (KMRX), 155 km from the middle of the area, began a volume at 18:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.8 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1582 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 862 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted.
543
WWUS82 KFFC 241849
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
249 PM EDT SUN JUN 24 2018
GAZ006-008-009-241930-
Union GA-Towns GA-Fannin GA-
249 PM EDT SUN JUN 24 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN UNION...NORTHWESTERN
TOWNS AND NORTHEASTERN FANNIN COUNTIES UNTIL 330 PM EDT...
At 248 PM EDT...a strong thunderstorm was near Hot House, or near
Ducktown...moving east at 25 mph.
HAZARD...40 to 50 mph wind...up to penny sized hail and frequent
cloud to ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Blairsville, Hemp, Mineral Bluff, Gumlog, Nottely Dam, Ivy Log,
Loving, Jones Creek, Epworth, Alexanders Mill, Culberson and
Copperhill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3479 8397 3496 8444 3499 8443 3499 8386
TIME...MOT...LOC 1848Z 288DEG 23KT 3502 8431
HAIL...0.75IN
WIND...50MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 24, 1:55 PM EDT, 54 minutes earlier.
Area forecast discussion, Jun 24, 1:55 PM EDT, 54 minutes before
Area Forecast Discussion...Update for Aviation National Weather Service Peachtree City GA 155 PM EDT Sun Jun 24 2018 .Update... No changes to the forecast. 41 .PREV DISCUSSION... /Issued 411 AM EDT Sun Jun 24 2018/ SHORT TERM /Today through Monday/... Zonal upper level flow will persist through today but the upper level ridge beginning to build back in across the region Monday. This upper level ridge begins to take shape tonight...strengthening and becoming centered over Central AL through 00z Tue. This will turn that zonal flow into more northwesterly flow by Monday evening. Impulses moving through the upper flow will continue to produce diurnally driven showers and thunderstorms Today and Monday...but seeing a slight diminishing trend in coverage in the short term. Only looking for isolated coverage with storms Today and Monday but can not rule out a storm or two becoming severe both days. Temperatures are expected to be fairly warm today and Monday with heat index values across east central GA range from 100 to 106. Have issued a heat advisory for the majority of east central GA today and will monitor conditions for Monday to see if another one will be needed tomorrow. 01 LONG TERM /Monday Night through Saturday/... Long term portion begins with continued subdued pops across the area as mid level 590 DM high across the area remains the main feature keeping pops at a minimum. Looking at low end chance pops for Tue afternoon but things will begin to change into Wed. A shortwave trough moving through the Ohio Valley will suppress high to the southwest and allow for some energy to move across northern sections of the forecast area at time of peak heating Wed afternoon. Plenty of moisture to work with as we see precipitable water at an inch and a half to an inch and three quarters. Throw in a cold pool aloft associated with aforementioned shortwave and we should have no problem seeing likely pops across the northern tier. For the remainder of the long term period, mid level high will try to work its way back into the area but will not be nearly as firmly entrenched. On the southern periphery of this feature, moisture from the tropics will advect in and despite a lack of any large scale forcing, should see increased pops through the end of the week, especially for the southern tier. Could certainly make a case for likely pops for a few of the days toward the end of the period but for now have capped at 50 percent. Seasonal to slightly warmer than normal temps will be replaced by below normal values by Sun with increased clouds and rain chances. Deese && .AVIATION... 18Z Update... Should be mostly vfr this afternoon with sct-bkn040-050. Some thunderstorms starting to develop and have included a tempo in the northern taf sites. Will have to see how the development goes for the rest of the afternoon and evening. Expect storms to diminish later this evening. Winds should remain on the west side...occasionally gusty this afternoon. Expecting a repeat of this pattern for Monday. //ATL Confidence...18Z Update... Medium to High confidence for all elements 41 && .PRELIMINARY POINT TEMPS/POPS... Athens 93 73 94 73 / 20 20 30 20 Atlanta 91 75 92 75 / 30 20 30 10 Blairsville 85 67 86 67 / 30 20 30 20 Cartersville 90 72 92 72 / 30 20 30 10 Columbus 94 76 96 76 / 20 10 30 10 Gainesville 90 73 91 73 / 20 20 30 20 Macon 94 75 96 74 / 20 20 30 20 Rome 90 72 92 72 / 30 20 30 10 Peachtree City 92 73 93 73 / 20 20 30 10 Vidalia 97 76 95 76 / 20 20 40 20 && .FFC WATCHES/WARNINGS/ADVISORIES... Heat Advisory from noon today to 8 PM EDT this evening for the following zones: Emanuel...Glascock...Jefferson...Johnson... Laurens...Montgomery...Telfair...Toombs...Treutlen...Warren... Washington...Wheeler. && SHORT TERM...41 LONG TERM....Deese AVIATION...41
Hazardous weather outlook, Jun 24, 5:26 AM EDT, 9 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 526 AM EDT Sun Jun 24 2018 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-250930- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 526 AM EDT Sun Jun 24 2018 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... ...Heat Advisory In Effect For East Central Georgia... Hot temperatures combined with high moisture values will result in heat indices around 105 degrees this afternoon. Please see the latest heat advisory product issued by this office for further details. Isolated to scattered thunderstorms are expected across north and central Georgia this afternoon. Isolated storms will be strong to severe,with the main hazards damaging winds, frequent lightning, and isolated flooding from heavy rainfall. .DAYS TWO THROUGH SEVEN...Monday through Saturday... There is a chance of thunderstorms everyday for the next week, mainly during the afternoon and evening hours. A few storms could be strong to severe each day with gusty winds, frequent lightning and isolated flooding from heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Local storm report, Jun 24, 10:22 AM EDT, 4 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1022 AM EDT SUN JUN 24 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM TSTM WND DMG 2 N KENWOOD 32.54N 84.91W
06/22/2018 MUSCOGEE GA SOCIAL MEDIA
SOCIAL MEDIA REPORT OF A LARGE TREE BLOWN OVER IN THE
HEARTHSTONE SUBDIVISION OF NORTH COLUMBUS. THE TREE FELL
ON A CARPORT WITH A VEHICLE UNDERNEITH AND CAUSE
MODERATE STRUCTURAL DAMAGE TO THE HOME.
&&
EVENT NUMBER FFC1800417
THIEMLocal storm report, Jun 24, 10:36 AM EDT, 4 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1036 AM EDT SUN JUN 24 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM TSTM WND DMG 2 NW LAGRANGE 33.05N 85.05W
06/22/2018 TROUP GA SOCIAL MEDIA
REPORTS VIA TWITTER SHOW MULTIPLE LARGE SOFTWOOD TREES
SNAPPED AT THE BASE IN THE AREA OF LAGRANGE COLLEGE.
&&
EVENT NUMBER FFC1800418
THIEMLocal storm report, Jun 24, 12:39 PM EDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1239 PM EDT SUN JUN 24 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM TSTM WND DMG 2 SE KENWOOD 33.49N 84.41W
06/22/2018 FAYETTE GA PUBLIC
PUBLIC REPORTED 4 TREES BROKEN OFF 15-30 FEET ABOVE
GROUND, ALL BLOWN OVER IN THE SAME DIRECTION, ON CORINTH
RD IN FAR EASTERN FAYETTE CO
&&
EVENT NUMBER FFC1800419
THIEMLocal storm report, Jun 24, 12:48 PM EDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1248 PM EDT SUN JUN 24 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0622 PM TSTM WND DMG STONE MOUNTAIN 33.81N 84.17W
06/22/2018 DEKALB GA BROADCAST MEDIA
TREE WAS BLOWN OVER ONTO A RESIDENCE IN STONE MOUNTAIN.
&&
EVENT NUMBER FFC1800420
THIEMSpecial weather statement, Jun 24, 2:49 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
249 PM EDT SUN JUN 24 2018
GAZ006-008-009-241930-
Union GA-Towns GA-Fannin GA-
249 PM EDT SUN JUN 24 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN UNION...NORTHWESTERN
TOWNS AND NORTHEASTERN FANNIN COUNTIES UNTIL 330 PM EDT...
At 248 PM EDT...a strong thunderstorm was near Hot House, or near
Ducktown...moving east at 25 mph.
HAZARD...40 to 50 mph wind...up to penny sized hail and frequent
cloud to ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Blairsville, Hemp, Mineral Bluff, Gumlog, Nottely Dam, Ivy Log,
Loving, Jones Creek, Epworth, Alexanders Mill, Culberson and
Copperhill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3479 8397 3496 8444 3499 8443 3499 8386
TIME...MOT...LOC 1848Z 288DEG 23KT 3502 8431
HAIL...0.75IN
WIND...50MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 4:23 AM EDT | Heat Advisory | FFC | Emanuel, Glascock, Jefferson, Johnson, Laurens, Montgomery and 6 more | 16 hr |
| Jun 24, 3:19 PM EDT | Severe Thunderstorm Warning | FFC | Towns, Union | 41 min |
| Jun 24, 3:59 PM EDT | Special Weather Statement | FFC | Towns | 31 min |
| Jun 24, 4:41 PM EDT | Special Weather Statement | FFC | Morgan | 34 min |
| Jun 24, 4:48 PM EDT | Special Weather Statement | FFC | DeKalb | 27 min |
| Jun 24, 5:49 PM EDT | Severe Thunderstorm Warning | FFC | Fannin, Gilmer, Murray, Union, Whitfield | 41 min |
| Jun 24, 6:29 PM EDT | Special Weather Statement | FFC | Fannin, Gilmer, Lumpkin, Towns, Union | 46 min |
| Jun 24, 6:43 PM EDT | Special Weather Statement | FFC | Newton, Rockdale | 32 min |
| Jun 24, 7:07 PM EDT | Special Weather Statement | FFC | Lumpkin | 38 min |
| Jun 24, 7:13 PM EDT | Special Weather Statement | FFC | Newton, Rockdale | 32 min |
| Jun 24, 7:45 PM EDT | Special Weather Statement | FFC | Henry, Jasper, Morgan, Newton | 45 min |
| Jun 24, 7:57 PM EDT | Special Weather Statement | FFC | Taliaferro, Warren | 33 min |
Nearby
Special Weather Statements in Georgia, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.